Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 74, NWS Boston/Norton, MA

June 5, 2014

NWS Boston/Norton, MA issued this small craft advisory at Jun 5, 2014, 3:54 AM EDT. It took effect at Jun 5, 2014, 8:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2014, 3:54 AM EDT (07:54 UTC)
In effect from
Jun 5, 2014, 8:00 AM EDT
Expired
Jun 6, 2014, 3:23 AM EDT
In force
19 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WHUS71 KBOX 050754
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
354 AM EDT THU JUN 5 2014

ANZ255-256-051600-
/O.NEW.KBOX.SC.Y.0074.140605T1600Z-140607T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
354 AM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT FRIDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-051600-
/O.NEW.KBOX.SC.Y.0074.140605T1200Z-140607T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
354 AM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
FRIDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
789 
WHUS71 KBOX 051432
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1032 AM EDT THU JUN 5 2014

ANZ255-256-052245-
/O.CON.KBOX.SC.Y.0074.140605T1600Z-140607T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1032 AM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-052245-
/O.CON.KBOX.SC.Y.0074.000000T0000Z-140607T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1032 AM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
402 
WHUS71 KBOX 052025
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT THU JUN 5 2014

ANZ255-256-060430-
/O.CON.KBOX.SC.Y.0074.000000T0000Z-140607T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
425 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-060430-
/O.CON.KBOX.SC.Y.0074.000000T0000Z-140607T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
425 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
508 
WHUS71 KBOX 052251
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
651 PM EDT THU JUN 5 2014

ANZ235-237-060700-
/O.EXB.KBOX.SC.Y.0074.140606T0300Z-140606T2000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
651 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT
FRIDAY.

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. 
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-060700-
/O.CON.KBOX.SC.Y.0074.000000T0000Z-140607T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
651 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-060700-
/O.CON.KBOX.SC.Y.0074.000000T0000Z-140607T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
651 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
417 
WHUS71 KBOX 060723
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
323 AM EDT FRI JUN 6 2014

ANZ250-061500-
/O.CAN.KBOX.SC.Y.0074.000000T0000Z-140607T0000Z/
/O.NEW.KBOX.SW.Y.0016.140606T0723Z-140606T1500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
323 AM EDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM
EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT
THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ254-255-061530-
/O.CAN.KBOX.SC.Y.0074.000000T0000Z-140607T0000Z/
/O.NEW.KBOX.SW.Y.0016.140606T0723Z-140607T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
323 AM EDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ256-061530-
/O.CAN.KBOX.SC.Y.0074.000000T0000Z-140607T0000Z/
/O.NEW.KBOX.SW.Y.0016.140606T0723Z-140607T0000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
323 AM EDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ235-237-060830-
/O.CAN.KBOX.SC.Y.0074.000000T0000Z-140606T2000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
323 AM EDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 3:52 AM EDT, 2 minutes earlier.

Area forecast discussion, Jun 5, 3:52 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
352 AM EDT THU JUN 5 2014

.SYNOPSIS...

LOW PRESSURE PASSING TO OUR SOUTH WILL BRING WIDESPREAD RAIN VERY
LATE TONIGHT INTO THURSDAY WITH THE HEAVIEST AMOUNTS EXPECTED NEAR
THE SOUTH COAST. ASIDE FROM A SPOT SHOWER OR THUNDERSTORM FRIDAY
AND SATURDAY...MAINLY DRY AND WARM WEATHER THEN RETURNS FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

4 AM UPDATE...

INITIAL RAINS ASSOCIATED WITH ISENTROPIC ASCENT OF THE WARM-
MOIST CONVEYER BELT AHEAD OF THE MAIN MID-LEVEL IMPULSE DIVING SE
INTO THE E-GREAT LAKES REGION PRESENTLY PER WATER-VAPOR SATELLITE.
MUCH OF THE RAINS ATTRIBUTED TO CONVERGENCE ALONG THE NOSE OF THE
LOW-LEVEL JET.

THE ABUNDANCE OF MOISTURE WILL CONTINUE SOUPY CONDITIONS WITH
VISIBILITIES DOWN TO A HALF-MILE OR LESS OVER SE NEW ENGLAND.
OTHERWISE THE HEAVIEST OF RAINS AND ATTRIBUTABLE IMPACTS EXPECTED
ACROSS THE LOWER CT-RIVER VALLEY AND ALONG THE S-COAST FOR THE
MORNING COMMUTE. FURTHER DISCUSSION BELOW...

TODAY...

***WIDESPREAD RAIN EXPECTED INTO MID-AFTERNOON***
***HEAVIEST RAIN NEAR THE SOUTH COAST***

FOLLOWING AN AREA OF LOW PRESSURE ACROSS THE MID-ATLANTIC AND ITS
FORECASTED TRACK AND PROXIMITY TO S NEW ENGLAND. HEAVY RAIN EXPECTED
TO THE E/NE-QUADRANT OF THE LOW WHERE ISENTROPIC ASCENT OF THE WARM-
MOIST CONVEYER BELT ALONG AND AHEAD UNDERGOES DEEP-LAYER FORCING
PER MID-LEVEL TROUGHING. PWATS FORECASTED TO EXCEED 1.5-INCHES
DESPITE UPSTREAM CONVECTION POTENTIALLY USURPING DEEPER MOISTURE.

CHALLENGES AND CONTINUED UNCERTAINTY WITH REGARDS TO THE MODEL
FORECASTS AS THE PREVIOUS FORECASTER NOTED LIKELY DUE TO CONVECTIVE
FEEDBACK. NOTED BY WPC...05.0Z GFS IS ON THE E-ENVELOPE OF FORECAST
GUIDANCE WITH THE 05.0Z NAM ON THE W-ENVELOPE. THOUGH NOTABLY THE
GFS FORECAST IS HANDLING INITIAL ACTIVITY FOCUSED ALONG THE NOSE OF
THE H85 LOW-LEVEL JET FAIRLY WELL...WHEREAS THE NAM IS DOING
POORLY. HRRR/RAP TRENDS ARE FAIRLY SUCCINCT WITH ONGOING ACTIVITY.
WILL PREVAIL WITH A NON-NAM FORECAST. SHALL GO WITH A CONSENSUS
BLEND OF HRRR/RAP/GFS.

HIGHEST CONFIDENCE OF HEAVY RAIN WITH OVER 1-INCH AMOUNTS ACROSS
S/SE NEW ENGLAND CONSIDERING PROBABILISTIC-THREAT ENSEMBLE
GUIDANCE /MAINLY S OF THE MASS-PIKE PARTICULARLY TOWARDS THE S-SE
COASTLINE/. MINOR INSTABILITY COULD YIELD SOME ISOLATED
THUNDERSTORMS...BUT MAIN THREAT IS HEAVY RAIN.

EXPECTING NUISANCE URBAN / POOR-DRAINAGE STREET FLOODING. SYSTEM IS
FAIRLY PROGRESSIVE. CONTINUED THINKING OF A WET AND MESSY MORNING
COMMUTE FOR CT-RIVER VALLEY. EXPECT PONDING OF WATER AND REDUCED
VISIBILITIES ASSOCIATED WITH RAIN. SOUPY CONDITIONS TO PERSIST
ACROSS SE NEW ENGLAND WITH PATCHY DENSE FOG AND VISIBILITIES DOWN
TO HALF A MILE AT TIMES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...

TONIGHT...

BROAD CYCLONIC FLOW AND SUBSEQUENT ASCENT DIG EASTWARD ACROSS NEW
ENGLAND. PARENT WITH OROGRAPHIC LIFT OF RESIDUAL MOISTURE LENDS TO
LINGERING SHOWERS OVERNIGHT CONCLUDING INTO FRIDAY MORNING. WITH THE
BULK OF THE MOISTURE WELL OFFSHORE...EXPECT SHOWER ACTIVITY TO BE
LIGHT. LOWS DOWN TO AROUND THE LOW-50S.

FRIDAY...

RISING HEIGHTS WITH A STRENGTHENING DRY-AIR INVERSION LOOKS TO
SUPPRESS ACTIVITY ACROSS MUCH OF S NEW ENGLAND. ISOLATED ACTIVITY IS
POSSIBLE ACROSS S NH INTO NE MA WHERE BROAD CYCLONIC FLOW MAY YIELD
LOW-TOPPED SHOWER ACTIVITY. CONSIDERING PARTLY CLOUDY BUT UNDER A
SLIGHTLY COOLER AIRMASS...WILL KEEP WITH SEASONABLE HIGHS AROUND
THE LOW- TO MID- 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

HIGHLIGHTS...

* DRY AND PLEASANTLY WARM THIS WEEKEND
* MILD WEATHER EARLY NEXT WEEK BUT RISK OF SHOWERS AS WELL

OVERVIEW AND MODEL PREFERENCES...

WHILE THERE IS ALWAYS UNCERTAINTY AT THIS TIME RANGE THERE IS VERY
GOOD AGREEMENT AMONG THE ENSEMBLES /ECENS & GEFS/ THAT A SUPPRESSED
NORTHERN STREAM/POLAR JET WILL CONTINUE ACROSS THE CONUS AND
PRECLUDE ANY EXCESSIVE HEAT AND HUMIDITY FROM ENTERING SOUTHERN NEW
ENGLAND AT LEAST THE NEXT 7 DAYS IF NOT LONGER. THUS A HEAT WAVE IS
NOT IN THE FORECAST BUT RATHER VERY PLEASANT TEMPS THIS PERIOD
/SEASONABLY WARM/ ALONG WITH COMFORTABLE HUMIDITY /DEW PTS IN THE
50S/.

AS FOR PRECIP...GOOD MODEL AGREEMENT THAT RISING HEIGHTS AND WARMING
TEMPS ALOFT ACROSS NEW ENGLAND SHOULD PROVIDE MAINLY DRY WEATHER SAT
AND AGAIN SUNDAY AS SHORT WAVE RIDGING MOVES ACROSS THE REGION.
EARLY NEXT WEEK BOTH ENSEMBLES AND HI RES DETERMINISTIC MODELS AGREE
LONG WAVE TROUGH SETS UP OVER THE MS VLY. HOWEVER AS EXPECTED AT
THIS TIME RANGE THE HI RES OPERATIONAL MODELS ARE STRUGGLING WITH
TIMING AND AMPLITUDE OF SHORT WAVES EJECTING EASTWARD FROM THIS LONG
WAVE TROUGH. THUS WILL FOLLOW ENSEMBLES HERE AS A BASELINE TO OUR
FORECAST.

DAILY SENSIBLE WEATHER...

FRI NIGHT...MID LEVEL CLOSED LOW SHOULD BE LOCATED OVER THE
MARITIMES AND CONTINUING TO MOVE EAST AWAY FROM THE REGION. ITS
TRAILING COOL FRONT ALSO EXITS EASTERN MA FRI EVENING. MID LEVEL
FLOW REMAINS CYCLONIC BUT THE COMBINATION OF RISING HEIGHTS AND
COLUMN DRYING SHOULD SUPPORT DRY WEATHER FRI NIGHT. NOT MUCH OF AN
AIRMASS CHANGE IN THE POST FRONTAL ENVIRONMENT...THUS A SEASONABLY
MILD NIGHT WITH LOWS ONLY IN THE 50S.

SATURDAY...AS PREVIOUS FORECASTER NOTED LOW LVL TEMPS SHOULD HAVE
INCREASED FASTER THAN THE UPPER LVLS...YIELDING MOIST ADIABATIC MID
LVL LAPSE RATES. THEREFORE A VERY LOW RISK OF AN ISOLATED SHRA OR T-
STORM. HOWEVER CAPE IS LACKING...AS IS A SOURCE OF LIFT...BUT MAY
NEED TO WATCH IF ANY VERY WEAK WAVES MOVE THROUGH THE FLOW ALOFT OR
LOW LEVEL CONVERGENCE FROM POTENTIAL SEABREEZE DEVELOPMENT. GIVEN
THE LACK OF CAPE...FORCING AND A FAIRLY DRY COLUMN WILL LEAVE THE
FORECAST DRY FOR NOW AS MOST OF THE REGION SHOULD BE SHOWER FREE.
HENCE A VERY NICE DAY WITH ABUNDANT SUNSHINE...TEMPS IN THE U70S TO
L80S AND DEW PTS IN THE 50S.

SUNDAY...DEEP LAYER RIDGE MOVES ACROSS THE REGION...SO DRY WEATHER
CONTINUES. WARM TEMPS AS WELL WITH HIGHS 80-85 INLAND...COOLER SOUTH
COAST WITH SSW WINDS OFF THE OCEAN.

MON THRU WED...A BROAD LOW AMPLITUDE LONG WAVE TROUGH SETS UP OVER
THE MS VLY EARLY NEXT WEEK AND SLOWLY ADVECTS NORTHEAST INTO NEW
ENGLAND AS THE WEEK PROGRESSES. THEREFORE HIGHEST PROBABILITY FOR
DRY WEATHER MAY BE MON WITH THE RISK OF SHOWERS INCREASING TUE AND
WED. WILL LEAVE MENTION OF TSTMS OUT OF THE FORECAST GIVEN TIME
RANGE HERE BUT ALSO PAST SEVERAL RUNS OF THE GEFS ENSEMBLES
INDICATING MOST UNSTABLE AIRMASS REMAINING SOUTHWEST OF NEW ENGLAND.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT-TERM /THROUGH THURSDAY NIGHT/...MODERATE CONFIDENCE.

MIX OF MVFR-LIFR CONDITIONS PREVAILING. INCREASING AREAL COVERAGE
OF RAINS ALONG WITH PATCHY FOG AS AN AREA OF LOW PRES SWEEPS S OF
NEW ENGLAND. LOW CONFIDENCE TSRA. WILL SEE E/SE WINDS BACK N/NW
WITH TIME. WORST OF CONDITIONS ACROSS S/SE NEW ENGLAND ALONG WITH
STRONGEST OF WINDS ALONG THE S-COAST. IMPROVING CONDITIONS TOWARDS
MVFR TO LOW-END VFR LATE TONIGHT INTO FRIDAY WITH ISOLATED SHOWERS.

KBOS TAF...MODERATE CONFIDENCE...CONDITIONS ALREADY DETERIORATING
THIS MORNING. SPECIFIC OUTCOMES OVER THE NEXT SEVERAL HOURS ARE
LIKELY TO BE MIXED.

KBDL TAF...MODERATE CONFIDENCE...MIX OF IFR CONDITIONS LIKELY TO
PREVAIL INTO MORNING. SOME GRADUAL IMPROVEMENTS POSSIBLE THROUGH
THE DAY...BUT LIKELY TO SEE MIXED CONDITIONS WAVERING BETWEEN
MVFR AND LIFR.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRI NIGHT THRU SUNDAY...HIGH CONFIDENCE FOR VFR AND DRY WEATHER.

MON...LOW CONFIDENCE REGARDING TIMING AND POSITION OF NEXT FRONTAL
BOUNDARY. PROBABLY VFR BUT COULD LOWER TO MVFR IN LOW RISK OF
SHOWERS ACROSS WESTERN AND CENTRAL NEW ENGLAND.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT-TERM /THROUGH THURSDAY NIGHT/...MODERATE CONFIDENCE.

WILL HOIST SMALL-CRAFT ADVISORIES WITH THE THREAT OF SWELL AND
PERHAPS E/NE WINDS GUSTING UP TO 25 KTS ASSOCIATED WITH AN AREA OF
LOW PRES SWEEPING S OF NEW ENGLAND THROUGH THE COURSE OF TODAY.
WINDS BACKING NW OVERNIGHT WITH THE EXITING LOW REMAINING BRISK
THEREBY KEEPING HEIGHTENED SEAS FOR THE OUTER WATERS. IMPROVEMENT
EXPECTED TOWARDS THE WEEKEND.

COMBINATION OF RAIN AND PATCHY DENSE FOG WILL BE AN ISSUE FOR
BOATERS ALREADY THIS MORNING AND THROUGH THE DAY. EXPECT THE
POSSIBILITY OF VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT
TIMES.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRI NIGHT THRU SUNDAY...HIGH CONFIDENCE FOR QUIET/DRY WEATHER ALONG
WITH LIGHT WINDS AND GOOD VSBY. THUS NEARLY IDEAL BOATING WEATHER.

MON...LOW CONFIDENCE ON TIMING OF APPROACHING FRONTAL BOUNDARY.
WINDS WILL BE INCREASING SOMEWHAT THROUGH THE DAY SUCH THAT NEAR
SHORE WIND GUSTS OUT OF THE S MAY REACH AROUND 25 KT AT
TIMES...PARTICULARLY ALONG THE SOUTHERN AND SOUTHEASTERN WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT FRIDAY
     FOR ANZ250-254.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT FRIDAY FOR
     ANZ255-256.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
Hazardous weather outlook, Jun 5, 3:51 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
351 AM EDT THU JUN 5 2014

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-060800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
351 AM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-060800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
351 AM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ017>024-RIZ002>008-060800-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
351 AM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW RISK OF HEAVY RAINFALL AND ASSOCIATED MINOR POOR
DRAINAGE AND URBAN FLOODING THIS MORNING ACROSS MUCH OF RHODE
ISLAND AND SOUTHEAST MASSACHUSETTS. RAIN WILL TAPER OFF THIS
AFTERNOON FROM WEST TO EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.